Alert archive / Oklahoma / River Flood Warnings in 2009
River Flood Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 12, 2009, 8:16 PM CDT for LeFlore County, Oklahoma. It took effect at Apr 13, 2009, 6:31 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2009, 8:16 PM CDT (01:16 UTC)
- In effect from
- Apr 13, 2009, 6:31 AM CDT
- Expired
- Apr 13, 2009, 7:50 PM CDT
- In force
- 13 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 29.31 ft at Apr 13, 2009, 1:00 PM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 130116 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 816 PM CDT SUN APR 12 2009 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-130916- /O.NEW.KTSA.FL.W.0005.090414T0100Z-090415T0336Z/ /PANO2.1.ER.090414T0100Z.090414T1200Z.090414T2136Z.NO/ 816 PM CDT SUN APR 12 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE POTEAU RIVER NEAR PANAMA. * FROM MONDAY EVENING TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM SUNDAY THE STAGE WAS 24.35 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE FLOOD STAGE MONDAY EVENING AND CONTINUE TO RISE TO NEAR 29.6 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY AFTERNOON. * IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. $$
4 follow-up statements
000 WGUS84 KTSA 131121 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 621 AM CDT MON APR 13 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-131921- /O.EXT.KTSA.FL.W.0005.090413T1131Z-090414T0400Z/ /PANO2.1.ER.090413T1131Z.090413T1800Z.090413T2200Z.NO/ 621 AM CDT MON APR 13 2009 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 500 AM MONDAY THE STAGE WAS 28.68 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 29.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. $$
000 WGUS84 KTSA 131408 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 908 AM CDT MON APR 13 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-132208- /O.EXT.KTSA.FL.W.0005.000000T0000Z-090414T0320Z/ /PANO2.1.ER.090413T1226Z.090413T1800Z.090413T2120Z.NO/ 908 AM CDT MON APR 13 2009 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM MONDAY THE STAGE WAS 29.05 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO NEAR 29.5 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. $$
000 WGUS84 KTSA 131955 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 255 PM CDT MON APR 13 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-140242- /O.EXT.KTSA.FL.W.0005.000000T0000Z-090414T0242Z/ /PANO2.1.ER.090413T1226Z.090413T1800Z.090413T2042Z.NO/ 255 PM CDT MON APR 13 2009 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM MONDAY THE STAGE WAS 29.26 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. $$
000 WGUS84 KTSA 140050 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 750 PM CDT MON APR 13 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-140120- /O.CAN.KTSA.FL.W.0005.000000T0000Z-090414T0242Z/ /PANO2.1.ER.090413T1226Z.090413T1800Z.090413T2254Z.NO/ 750 PM CDT MON APR 13 2009 THE FLOOD WARNING IS CANCELLED FOR THE POTEAU RIVER NEAR PANAMA. * AT 700 PM MONDAY THE STAGE WAS 28.84 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE THIS AFTERNOON. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING AND REMAIN BELOW FLOOD STAGE. * IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 12, 6:30 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 12, 6:30 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 630 PM CDT SUN APR 12 2009 ...AVIATION... .DISCUSSION... CIRCULATION AROUND APPROACHING CENTER OF STORM SYSTEM WILL MAINTAIN LOW CEILINGS ACROSS MOST SITES...WITH THE EXCEPTION OF POSSIBLE CLEARING WORKING TOWARD KMLC THIS EVENING. BULK OF CONVECTION WILL SHIFT NORTHWARD WITH TIME WITH SCATTERED THUNDERSTORMS POSSIBLE LATER TONIGHT FOR SOUTHERN AREAS. LOW CEILINGS AND FOG/DRIZZLE WILL MAINTAIN MVFR/IFR CONDITIONS THROUGH TONIGHT WITH IMPROVING FLIGHT CATEGORIES BY TOMORROW AFTERNOON ALONG WITH INCREASING NORTHWESTERLY WINDS. && .PREV DISCUSSION... /ISSUED 249 PM CDT SUN APR 12 2009/ DISCUSSION... MAIN PRECIPITATION SHIELD HAS SHIFTED E OF THE FORECAST AREA...BUT NOT BEFORE LEAVING BEHIND A GENERAL 1-2 INCH RAINFALL FOR MOST OF THE REGION. ELY SURFACE WINDS HAVE BEEN QUITE A BIT GUSTIER THAN PREVIOUSLY EXPECTED...AS IMPRESSIVE SFC PRESSURE FALLS (3-7MB/3 HR) HAVE DEVELOPED OVER PARTS OF FAR ERN OK/NW AR. UPPER SYSTEM AND ASSOCIATED SFC LOW IS STILL WELL TO OUR W ACROSS THE TX PANHANDLE...AND ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE LATER TODAY...ESPECIALLY ACROSS SE OK WHERE SOME BREAKS IN THE CLOUD COVER COULD OCCUR. WITH COLDER MID-LEVEL TEMPS FILTERING E...A FEW SEVERE THUNDERSTORMS AREN/T OUT OF THE QUESTION LATE THIS AFTERNOON/EARLY EVENING OVER FAR SERN OK/RED RIVER REGION. UPPER SYSTEM WILL EVENTUALLY PUSH ACROSS SE KS/SRN MO LATE TONIGHT/TOMORROW...WITH SCATTERED SHOWERS/ISOLATED THUNDER OVER OUR AREA IN THE CYCLONIC FLOW ALOFT. AFTER A CHILLY START TUESDAY MORNING...TEMPERATURES WILL REBOUND BACK TO NEAR SEASONAL AVERAGES UNDER MID-LEVEL RIDGING. 12Z LONG RANGE MODELS CONTINUE TO BE AT ODDS OVER THE TIMING/STRENGTH/PLACEMENT OF NEXT SWRN U.S. UPPER SYSTEM...BUT WILL LEAN TOWARD THE SLOWER ECMWF. LOW POPS REMAIN IN THE FORECAST THROUGH LATE NEXT WEEK...WITH SATURDAY CURRENTLY LOOKING LIKE THE BEST CHANCE FOR ORGANIZED SHOWERS/THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... TUL 42 53 39 68 / 50 50 10 0 FSM 47 56 39 67 / 40 40 10 0 MLC 43 55 39 71 / 40 30 10 0 BVO 41 54 37 69 / 70 50 10 0 FYV 41 51 36 62 / 50 50 10 0 BYV 42 50 36 60 / 60 50 10 0 MKO 44 53 38 67 / 50 40 10 0 MIO 42 51 38 66 / 70 50 10 0 F10 43 54 40 68 / 40 40 10 0 HHW 48 60 40 72 / 30 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Apr 12, 4:51 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 451 PM CDT SUN APR 12 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 451 PM CDT SUN APR 12 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE OVERNIGHT AS AN UPPER LOW PASSES BY JUST NORTH OF THE AREA. THERE REMAINS A LIMITED RISK THAT ONE OR TWO STORMS COULD ATTAIN SEVERE LIMITS... WITH LARGE HAIL BEING THE MAJOR THREAT FROM ANY SEVERE STORM. SEVERAL ROUNDS OF HEAVY RAINFALL REMAIN POSSIBLE OVERNIGHT. WITH THE GROUND ALREADY SATURATED... THE MAJORITY OF ADDITIONAL RAINFALL WILL IMMEDIATELY RUN OFF... CREATING A LIMITED THREAT FOR FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AFTER A SHORT PERIOD OF PLEASANT WEATHER... ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA... BRINGING ANOTHER EXTENDED PERIOD OF UNSETTLED WEATHER FOR THE LATTER HALF OF THE WEEK. THIS SYSTEM HAS THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN... BUT ALSO APPEARS TO HAVE AN INCREASED POTENTIAL FOR SEVERE WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 12, 4:40 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN APR 12 2009
OKZ060-064-066-122230-
CREEK OK-OKMULGEE OK-TULSA OK-
440 PM CDT SUN APR 12 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE...CREEK AND SOUTHWESTERN TULSA
AT 439 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 15 MILES WEST OF KELLYVILLE TO 10 MILES SOUTHWEST
OF MOUNDS...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WEST TULSA...
LIBERTY...HECTORVILLE...BIXBY...GLENPOOL...MOUNDS...KIEFER...
KELLYVILLE AND SAPULPA.
PEA SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS IN BRISTOW. THESE
STORMS WILL REMAIN CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3612 9620 3591 9580 3591 9582 3586 9582
3586 9581 3574 9619 3593 9653
TIME...MOT...LOC 2139Z 243DEG 26KT 3592 9646 3578 9619The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:08 PM CDT | River Flood Warning | TSA | Adair | 13 hr |
| Apr 13, 2:40 PM CDT | Frost Advisory | TSA | Adair, Craig, Delaware, Nowata, Ottawa, Washington | 17 hr |
Nearby
River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.